MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 4.5HLX ADV BR ANC-DYNA 3-SUT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

MEDOS INTERNATIONAL SàRL 4.5HLX ADV BR ANC-DYNA 3-SUT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 222002
Medical Device Problem Codes Crack (1135); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from japan that during an unknown surgery on (b)(6) 2023, a 4.5hlx adv br anc-dyna 3-sut device was used where the surgery was completed successfully without any surgical delay.After surgery, a re-tear occurred, and the revision surgery was performed.The surgeon has identified event that would have resulted in a re-tear from the patient¿s behavior.During the revision surgery, foreign objects were found.The arthroscope showed that the healix dynacord suture in the medial row had come loose.There were also fibers that appeared to be the innermost layer of the suture were also floating.The suture of the dislodged inner anchor and its fibers were collected by formalin wear.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: (b)(4) h4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that a transparent plastic bag was shown with little pieces of suture, one of the pieces was a part of the 4.5hlx adv br anc-dyna 3-sut, however, the anchor is not shown in the photo.The overall complaint was confirmed as the observed condition of the 4.5hlx adv br anc-dyna 3-sut would contribute to the complained device issue.A manufacturing record evaluation was performed on finished lot number 114l148; and no related non-conformances were identified.Based on the investigation findings, the potential root cause can be attributed to the tear that the patient experienced as a result of their behavior as the surgeon reported in the event description.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that only the sutures were returned.The anchor was not returned.The sutures are broken and frayed on one end.The overall complaint was confirmed as the observed condition of the 4.5hlx adv br anc-dyna 3-sut would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the tear that the patient experienced as a result of their behavior as the surgeon reported in the event description.As per ifu 116034; dynacord¿ the sutures contain ultra-high molecular weight polyethylene (uhmwpe), polyester (pet), and a medical-grade silicone/nacl composite.The white / black suture also contains nylon.The sutures may contain d&c green #6, black logwood extract, and chromium cobalt aluminum oxide suture colorants.All dynacord sutures are braided, size 2, non-absorbable, sterile surgical sutures.Contraindications: procedures other than those listed in the indications section.Pathologic conditions of bone, such as cystic changes or severe osteopenia, which would impair its ability to securely fix the anchor.Pathologic changes in the soft tissues being fixated to bone that would prevent their secure fixation by the anchor.Comminuted bone surface that would militate against secure fixation of the anchor.Physical conditions that would eliminate, or tend to eliminate, adequate implant support, or retard healing, e.G., blood supply limitation, previous infection, etc.Conditions which tend to limit the patient¿s ability to restrict activities or follow directions during the healing period.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a review of the batch manufacturing records was conducted on finished lot number 114l148: and no related non-conformances were identified.

Brand Name
4.5HLX ADV BR ANC-DYNA 3-SUT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19083116
Report Number1221934-2024-01153
Device Sequence Number12672825
Product Code MAI
UDI-Device Identifier10886705029396
UDI-Public10886705029396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number222002
Device Lot Number114L148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/15/2024
04/23/2024
07/02/2024
07/11/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/16/2024
04/23/2024
07/03/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown